Type your health question here. Get expert advice.
Ask health and wellness questions and get free answers from top experts and other women who've been there. Click "ask" and your question is associated with your username. Click "ask secretly" and your question is anonymous.
Evelyn Resh MPH,CNM(Certified Sexuality Counselor & Nurse-Midwife)answered(8/20/2012)Your problem is not uncommon after taking a course of antibiotic therapy - especially if your antibiotic was in the class of drugs that come from penicillin. Here's what I would suggest: Buy the over-the-counter Monistat and use it as directed on the box. Otherwise, call your GYN practitioner, explain the circumstances and ask them to call a prescription in for an anti-fungal cream. This may be less expensive if you have health insurance that covers prescription medications. I am sure if they hear the story they won't ask you to come in for an exam. Additionally, purchase both Aveeno powder to put in a shallow bath/sitz bath which will help with the itching and/or 1% Hydrocortisone cream to relieve the itching in the moment until the anti-fungal takes effect. As for the acidophilus capsules, I think you're beyond that for a solution, given how you've described the severity of the itching.